MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number FMS 2000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Exsanguination (1841); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser has been returned to belmont for investigation.Due to the holidays and year-end inventory, the investigation is not yet complete.The manufacturing records for this serial number were reviewed and nothing notable was observed; the unit had not been returned to belmont for evaluation since 2010.We have contacted the user facility to obtain additional information about the incident, as the "problem" experienced with the rapid infuser was not specified.However, it is evident by the report that the rapid infuser did not directly contribute to patient harm.Without additional information, it is difficult to determine what occurred in this case at this time.Upon completion of the investigation, a follow-up report will be submitted accordingly.
 
Event or Problem Description
The hospital biomed reported that the overnight staff experienced a "problem" while using the rapid infuser on a patient.By the time they were able to retrieve another belmont, the patient had "bled out".The staff did not provide the biomed with any further details, other than there may have been an "occlusion".No other details were available.The biomed suggested that a tubing clamp may have been missed, but requested that the unit be evaluated.
 
Additional Manufacturer Narrative
The rapid infuser, fms 2000 involved in the incident was returned to belmont for investigation and was tested according to our standard operating procedures.We were unable to detect any issues with the device; the unit performed according to our specifications upon receipt.The disposable set involved in the incident was not returned, nor was a lot number available.The user facility did not elaborate on the "problem" experienced with the device.Without additional information, it is difficult to determine what occurred in this case.The rapid infuser did not directly contribute to patient harm.The manufacturing records for this serial number were reviewed and no anomalies were identified; the unit had not been returned to belmont for service or preventive maintenance since 2010.Should additional information become available, a supplemental report will be provided.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key9603875
Report Number1219702-2020-00005
Device Sequence Number458264
Product Code LGZ
UDI-Device Identifier10896128002012
UDI-Public(01)10896128002012
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K032674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFMS 2000
Device Catalogue Number903-00001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1